Doctor insights on:
Bilateral Upper Extremity Edema
I have bilateral lower extremity edema. Swelln pain dr says valve n legs failing light headed is compression stockns treatmrnt? She says then surgery to cut off flow from valve can this wait?
Stockings ok: You are female and 42 years old. You have bilateral leg swelling and your doctor notes venous incompetence. Stockings should be ok. First make sure you can have the correct fitting. Many patients can tolerate these if done correctly. Your doctor also may want to assess your cardiac function by echocardiography. Normal function is 75%. Be well. ...Read more
Fluid in the tissues, either caused by something local to the swollen area like an injury or inflammation, or from the body's retention of water. Gravity brings the fluid to the feet & legs in that case. As a general rule, if one foot is swollen, something is wrong with the foot. If both feet are swollen, it's not the feet, but water ...Read more
What are some possible causes of bilateral upper extremity fatigue / weakness in a 45 yr old healthy female? This weakness has been present 1 week.
Polymyalgia: Polymylagia rheumatica is a relatively common disorder that can cause bilateral upper extremity weakness (difficulty combing your hair) and shoulder aching. Sounds like you should see a doctor. ...Read more
I have pitting edema + 2 to bilateral lower extremities. High LDL of 433 and I tend to have more swelling in my right leg. Could it be a clot?
It might lead to one: This appears to be a result of congestive heart failure/ fluid retention. This is usually in people in their sixth decade of life (50-60). However you've a high LDL and so there is likely an increased risk of heart disease. The edema is not a sign of a clot by itself, but the pressure on the vessels of your legs can cause one by venous stasis, etc. Please see your doctor soon for therapy. ...Read more
Bilateral upper extremity weakness nerve damage in toes. Started 5 months ago progressing. ESR 31mml Ana 1:640 homogenous cardiolipin IgG 33gpl?
My husband sounds like he's strangling at nite and has been having trouble w lower extremity edema/ blood pressure is fine n 38 years old/ wats wrong?
Vasodilation: This is a very common concern with blood pressure medications. Certain medications dilate your blood vessels which make it difficult to circulate blood through your lower extremities against gravity. If you want to send me your medication list I can review it and inform you of any potential concerns. ...Read more
I have pitting edema in my lower extremities. I hold for 5 seconds, it takes more than twice as long for it to return to normal. Should I worry?
Need evaluation: That does not sound normal, especially for a 31 eyar-old. I am concerned that you have had high bp. This could be a serious problem and you should be evaluated by an internist very soon. Good luck. ...Read more
Normal jamar dynamometer grip strength what are the normal jamar dynamometer grip strength results for 35 year old for both dominant/nondominant upper extremity
I: I would add to the discussion that there is a voluntary element to grip strength. If you are in pain, you may not feel secure about giving a good effort. ...Read more
Why is it necessary to observe someone's gait in a neurological examination of the upper extremity?
Completeness: The examination of the neuromuscular system takes into account interrelated systems. For example evaluating weakness upper and lower extremities are necessary. Many disorders affecting upper extremities also affect lowers, even if patient is not aware of the lower extremity involvement ...Read more
Please advise what is it meant if I have been told that my upper extremity reflexes are normal and my lower reflexes are brisk?
Spinal cord: If the lower extremity reflexes are increased, but arms are 'normal', it suggests there could be a problem in the spine. Reflexes in the arms come from the cervical spine at C 5-6-7. If these are normal, the problem lies somewhere below this, in the spine. An old injury, inflammation, stroke or tumor could cause. There are some times when exam is 'abnormal', but there is no obvious pathology ...Read more
I'm 40 yr old has being in my cycle started april 22 with kityle bleefing then aptil 26 bleeding with clots. Also edema in my lower extremities.
Can you tell me for our neurology practical exam we were told we had to analyse gait even in the upper extremity examination and I can't remember why. Any help?
My bf get sores on his skin that start off as blisters and its on on his upper extremity what could this be?
Once, more? 1 arm? 2?:
Once? Could be shingles, flare of prior chicken pox infection. Can't get it if vaccinated, without history of infection. Not both arms. Could also be bacterial infection of skin (impetigo).
Multple? Could be manifestation of celiac sprue: dermatitis herpetiformis.
Other causes are possible too, e.G reaction to sun, genetic metabolic problems-less common. See md, preferably during outbreak. ...Read more
My father is suffering frm central cord edema, not able to move lower limbs since it hapned 6 days ago. MRI shows'D6 to D8 hyperintesity. Recovery wen?
If by D6-D8 you: Meant T6-T8 then it would be a long recovery course indeed. Central cord edema may improve quickly with steroids and such medical treatment, but as it has to do with spinal nerve roots, it will be a long arduous process. He may get intermittent improvement in his muscle strength, but they may only be intermittent, or episodic. Hopefully the physical therapy will start soon if he hasn't already. ...Read more
I am having a slight tingling all over my body especially in the facial and upper extremity areas. I have Spina Bifida but never this b4. Feels electr?
Neuro eval: Chiari malformations are common findings in Spina bifida. Occasionally this can present with abnormal sensations in the arms and legs, even later in life. Headaches are probably the more common symptom though. These things typically get worse with coughing or sneezing. If ongoing, a complete evaluation by a neurologist would be beneficial. ...Read more
What is the prescribed dose of pentoxifylline for a 31 yo woman suffering chilblains, with edema in extremities? Is it ok during periods? Side effects
Many: There are many complications for this, mostly related to the injection of contrast. Fortunately, the number of complications is small, and pre-screening for risk factors is helpful. You can get infection at the injection site, deep vein thrombosis, embolism, septicemia and more. You can have an allergic reaction to the contrast, from mild to very severe and death, or have kidney damage. ...Read more
Time to see doctor: Heart failure does lead to edema in the legs. A person with difficulty breathing needs to see his doctor right away, or be seen in the E.R. Right away. Other problems can be occurring at the same time that there is heart failure, such as fluid in the lungs, pneumonia, heart attack, etc.... ...Read more
Hospital: Radiology dept or a imaging center I can't think of a reason why you woild need one check up on some lesion seen on xray this kind of test best guided by a physician not to be used as ascreening test can follow growth of a known lesion preop detail for surgical planning check with orthopod. ...Read more
None: None.Get a more detailed answer ›
It shouldn't: Once the IV is in, injecting fluid into your veins shouldn't hurt, as there are no pain receptions inside your vessels. In some cases the IV can "blow out" or infiltrate and the fluid will go around the vessel and not into the vein. This can hurt and cause other complications. Elderly patients with fragile veins are the most at risk for IV infiltration. ...Read more
My leg adductors are so incredibly tight my lower extremity is very weak my upper extremity is very weak what should I do?
Brain edema due to japanese encephalitis, nw she's conscious bt hvng difficulty in swallowing nd hr left limbs r little weak, suggest some exercises.
Consult neuro: There is no sense guessing without a lot more information. Please contact your primary care provider to see how this applies to you. ...Read more
Edema on both lower extremities after eating salty food. Depigmented/white small spots on lower extremeties, heart palpitations randomly even at rest?
No Salt: Edema has many causes. Basically, if you are overweight, have high BP and /or eat salty foods often, you probably will develop edema. Please check with your doctor re these conditions. You are very young to have anything seriously wrong with your heart, but watch your blood pressure ...Read more
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more